Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 23, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Aug 2, 1999, 12:22 PM CDT for Gray County, Meade County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 1999, 12:22 PM CDT (17:22 UTC)
- Expired
- Aug 2, 1999, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Gray County, KS, Meade County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 021723 FFWDDC KSC069-119-022100- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1222 PM CDT MON AUG 2 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WARNING FOR... SOUTHERN GRAY COUNTY IN SOUTHWESTERN KANSAS EXTREME NORTHERN MEADE COUNTY IN SOUTHWESTERN KANSAS * UNTIL 400 PM CDT * RUNOFF FROM EXCESSIVE RAINS OVERNIGHT WILL CONTINUE TO CAUSE MANY STREAMS AND CREEKS ALONG THE CROOKED CREEK DRAINAGE BASIN TO SWELL AND OVERFLOW MANY COUNTY ROADS. HIGHWAY 23 IN SOUTHERN GRAY COUNTY WILL BE MOST SUSCEPTIBLE. ADDITIONAL RAIN IS EXPECTED THIS EVENING AND OVERNIGHT...AND FLOOD PRONE AREAS WILL HAVE TO BE CLOSELY MONITORED. THIS EXTENDS THE PREVIOUS FLOOD WARNING FOR SOUTHERN GRAY COUNTY...AND REPLACES THE PREVIOUS FLOOD WARNING FOR NORTHERN MEADE COUNTY. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. $$ BURKE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:31 AM CDT, 8 hours 51 minutes earlier.
Area forecast discussion, Aug 2, 3:31 AM CDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 331 AM CDT MON AUG 2 1999 MAIN FORECAST CHALLENGE CONTINUES TO BE LOCATION OF MAINLY NIGHTLY MCS AND TEMPS. NOT ALOT OF TIME TO SPEND WITH ONGOING FFA AND FFW. WILL ALLOW FFA TO EXPIRE THIS AM. RADAR TRENDS SHOW DECREASING PCPN AND WARMING IR TOPS. OTHER TSTMS CONT TO MOVE NORTH OUT OF TX PAN. WILL COVER AREA WITH 40 POPS EXCEPT FOR NORTH WITH ONGOING THUNDER WITH 60 PCT. AS FOR TEMPS WILL GO WITH COOLER TEMPS THAN PVS PACKAGE WITH LOWER H85 TEMPS AND CLOUDS. FOR TNGT ANOTHER MCS SHLD FIRE IN AREA. WILL GO WITH 60 TO 70 POPS MOST AREAS. THEN ON TUESDAY ANOTHER SHRTWV COMES ACROSS AS NW FLOW SETS IN. BEST CHANCE OF PCPN IS IN SERN ZONES. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST DDC 080/064 083/065 085 463 GCK 078/064 083/064 085 464 EHA 080/064 085/062 085 464 LBL 080/064 085/063 085 464 HYS 078/062 082/064 086 673 P28 083/069 086/068 087 244 .DDC...NONE. KRUSE/HUNTER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 47 min |
| Aug 1, 10:37 PM CDT | Flash Flood Warning | DDC | Ellis | 3 hr |
| Aug 2, 2:13 AM CDT | Flash Flood Warning | DDC | Ellis, Trego | 6 hr |
| Aug 2, 5:59 AM CDT | Flash Flood Warning | DDC | Gray, Meade | 3 hr |
| Aug 2, 8:12 AM CDT | Flash Flood Warning | DDC | Ellis, Trego | 6 hr |
| Aug 2, 8:58 AM CDT | Flash Flood Warning | DDC | Gray, Meade | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.